My husband has RLS. He is being treated by our family doctor who isn't that familiar with it. His current dosage is 1 in the morning and 2 at night. Just wanted feedback as to other people's dosage as this isn't working for him. It's better than nothing but barely.
Instead of answering your question, I wish to ask you one...what other treatments did your husband's doctor suggest your husband try?
I ask because the medications and other remedies suggested by my specialist failed to work for me and I have since learned that the medication I was on for blood pressure caused nutritional deficiencies that in turn caused my movements. Drug treatments should be the last resort...often they do not work (as you are finding) and often they cause more problems then they are supposed to prevent.
PS I am off of the offending medication, eating a balanced diet, and am not conscious of any nocturnal leg movements....but don't have a husband to verify this for me, grin!
What happened was he participated in a sleep study/drug program where they were testing what we think was Requip. It worked wonders for him so after the study ended and Requip was put on the market for RLS he went to his doctor and asked for it. As soon as the study ended and he stopped the medication his RLS kicked back in full force. The doctor has been playing around with dosages. He was on 3 mg for quite a while and it was working fine then he decided on his own to try getting off of it. Well, needless to say the symptoms got so severe he could hardly sleep. So he's back on the 3mg but it doesn't seem to be working like it did. He is miserable.
He is on Benicar for HBP and Synthroid for thyroid.
I took benicar/hct for hypertension and my restless leg was HORRIBLE at that time! Previous to the benicar/hct, I had taken only the hct and experienced rls problems (my sleep study revealed more than 400 movements during the course of the night) so when I took the benicar/hct I thought it was the hct that was causing problems....please note that both my primary and my sleep specialist DENIED the benicar/hct could have anything to do with my leg movements/periodic limb movements....but omy movements stopped shortly after discontinuing benicar/hct!! Based on what you are telling me, I would suspect that the benicar is the problem and the requip dosage is not.
ALthough I did not take requip, I did take mirapex, and found that it did nothing to improve my condition...actually due to too much dosage, it actually got worse....but my doc at least was astute enough to know that my worsening symptoms were caused by too strong a dose. That may be why your husband's doctor is experimenting with dosage...if the rls is due to the benicar, the "perfect" dosage may not help....only discontinuing the benicar would.
Keep in mind that side effects from a med can begin hours or days or months or years after taking a medication. So someone can take a med for years with no problems, only to have side effects "come out of nowhere".
What I did may not work for everyone, but I stopped taking medication only to see my pressures drop about 20 points into the prehypertension stage...diet changes brought it down into the normal stage. Diet changes work for everyone, some more than others...but you really need to educate yourself....it takes some work at first.
The government reports suggest there is nothing at this point in time to support the idea that hypertension is inherited. In my opinion, "heredity" is an excuse for doctors to prescribe meds and keep their practices going instead of educating a patient as to how to lower blood pressure. If "heredity" was an issue, people in other countries and other cultures would experience hypertension, but they don't...only countries and cultures with our diets. But you can read the government reports/studies yourself... I've done a lot of posting regarding blood pressure on the boards over there.
Well, the storm is over but more importantly, the loud rude drunks across the street have gone inside their house so I perhaps can go back to bed and to sleep.
My pressures were 200/100 when first put on medication...they're now in the normal range.
Last edited by bethsheba; 07-16-2008 at 09:56 AM.
Reason: grammer and spelling
Thanks so much for your suggestions. I have been reading up on mineral deficiencies such as magnesium. He was tested for this during the sleep study and had no deficiencies but that was several years ago and things can change. We do eat healthy and he is very active but we probably could do more.